# SDR 2010FA0000411

- Difficulty date: April 23, 2010
- Submitted: April 23, 2010
- Operation: General aviation
- Aircraft: N464ER
- Make and model: Cessna 172S
- Aircraft serial: 172S10288
- Aircraft time: 3,077 hours
- Engine: Lyc IO360L2A
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Part number: 0510105360
- Condition: Frayed
- Location: Ailerons
- Part time: 3,077 hours
- Stage of operation: IN
- How discovered: W
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSP, THIS CABLE WAS FOUND WORN WITH BROKEN STRANDS. IT IS VERY DIFFICULT TO SEE WITHOUT MAGNIFICATION AND APPEARS ONLY AS A SHINY SPOT ON THE CABLE. THIS CABLE AND (2) OTHERS PASS ACROSS THE CEILING THROUGH 3 PULLEYS JUST ABOVE THE REAR SEAT UNDER THE HEADLINER COVER. EVEN IF THE PULLEYS ROTATE FREELY, THE CABLE STILL WEAR OUT, LIKELY DUE TO VIBRATION.
